Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
138 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does increased Lyrica dosage cause muscle spasms and cramps?

Answered by
Dr.
Dr. Rohit Gulati

Pain Medicine & Palliative Care Specialist

Practicing since :1999

Answered : 252 Questions

default
Posted on Sat, 26 Jul 2014 in Back Pain
Question: I am a 56 y/o female OR RN who has had two L4-L5 procedures, and a nucleoplasty at L5-S1 and about 3 months ago had a severe change in my lower back as I had a severe increase in my lower back and to the foot posteriorly in my right leg. At present I am seeing a Board Certified Anesthesiologist who has completed a Fellowship in Pain Management. That having been said, my progress has reached a point where all he can advise is the implantation of a nerve stimulator in the control of my pain. I am currently using a Fentanyl 50mcg patch, Norco 10/325 q 6 hours, Lyrica 150mg q 8 hours, Cymbalta 60mg OD, Zanaflex 4mg q 8hrs, Amitriptyline 25mg q HS, Levothyroxin 0.175mg OD, ASA 325mg q AM, Ibuprofen 800mg BID and Vitamins.
My problem is that in the last week I have been developing ever increasing spasms and cramps in my low back and right leg. A week and a half ago my pain physician increased my Lyrica dose from 300mg q 12 hours to 450mg g 8 hours. My question is whether the increased Lyrica dosage might be responsible for these spasms and cramps. At present, I take my Zanaflex and lay down with the heating pad until the worst of it passes. Any ideas?


doctor
Answered by Dr. Rohit Gulati 12 hours later
Brief Answer:
I agree with your doctor's opinion

Detailed Answer:
Since you are from a medical field, I shall answer to your questions specifically.
1. The suggestion of spinal cord stimulator is right given the history of disease and the medicine you've been on. Let me know what's keeping you away from it.

2. Pregabalin (lyrica) may cause muscle pain; but spasms are unknown to occur.

In my opinion, your pain management doctor seems to be doing the right thing.

Regards
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,   ,  
Treatment/Therapy

Recent questions on  Ibuprofen

doctor1 MD

ive been suffering from dizziness and confusion sporadically. it only last for a few moments, often less than a minuet. ive been suffering from...

doctor1 MD

i have been in hospital with quite a bad case of tonsilitis today. i have pains in the top of my neck, my head, my ears, cheeks, and throat. i also...

doctor1 MD

Hello I suffer from Chronic costochondritis and I m comming up for 16 in may.. I was on the strongest ibuprofen allowed by law and it done so much...

doctor1 MD

hello last week I used misoprostol for medical abortion. one day after discontinue my drug , I had a bad head ache that aggrevate during midnight....

doctor1 MD

I am 14 weeks pregnant with twins. For the past 3 days am having severe shooting pain in my arms and shoulders. It started with left hand now moved...

doctor1 MD

I'm 27 year old female from past few days I have got joint pains . especially while climbing up and down the stairs along with the cracking sound....

doctor1 MD

My left testicle has been giving me slight pain and discomfort for around a week now. Especially when I lay on my side to go to sleep, it floats...